WIAS Preprint No. 277, (1996)

Persistence of a two-dimensional super-Brownian motion in a catalytic medium



Authors

  • Etheridge, Alison M.
  • Fleischmann, Klaus

2010 Mathematics Subject Classification

  • 60J80 60G57 60K35

Keywords

  • catalytic super-Brownian medium, catalyst, superprocess, measure-valued branching, non-extinction, persistence

Abstract

The super-Brownian motion Xϱ in a catalytic medium ϱ constructed in [DF96a] is known to be persistent (no loss of expected mass in the longtime behaviour) in dimensions one ([DF96a]) and three ([DF96b]). Here we fill the gap in showing that persistence holds also in the critical dimension two. The key to this result is that in any dimension (d ≤ 3), given the catalyst, the variance of the process is finite 'uniformly in time'. This is in contrast to the 'classical' super-Brownian motion where this holds only in high dimensions (d ≥3), whereas in low dimensions the variances grow without bound, and the process clusters leading to local extinction.

Appeared in

  • Probab. Theory Related Fields, 110 (1998), pp. 1-12

Download Documents